Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On some applications of unstable Adams operations to the topology of Kac-Moody groups

Author: Nitu Kitchloo
Journal: Proc. Amer. Math. Soc. 145 (2017), 915-924
MSC (2010): Primary 54H11
Published electronically: September 15, 2016
MathSciNet review: 3577891
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Localized at almost all primes, we describe the structure of differentials in several important spectral sequences that compute the cohomology of classifying spaces of topological Kac-Moody groups. In particular, we show that for all but a finite set of primes, these spectral sequences collapse and that there are no additive extension problems. We also describe some appealing consequences of these results. The main tool is the use of the naturality properties of unstable Adams operations on these classifying spaces.

References [Enhancements On Off] (What's this?)

  • [BrK] Carles Broto and Nitu Kitchloo, Classifying spaces of Kac-Moody groups, Math. Z. 240 (2002), no. 3, 621-649. MR 1924024,
  • [BK] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Mathematics, Vol. 304, Springer-Verlag, Berlin-New York, 1972. MR 0365573
  • [D] Michael W. Davis, Buildings are $ {\rm CAT}(0)$, Geometry and cohomology in group theory (Durham, 1994) London Math. Soc. Lecture Note Ser., vol. 252, Cambridge Univ. Press, Cambridge, 1998, pp. 108-123. MR 1709955,
  • [Fe] Mark Feshbach, The image of $ H^{\ast } (BG,\,{\bf Z})$ in $ H^{\ast } (BT,\,{\bf Z})$ for $ G$ a compact Lie group with maximal torus $ T$, Topology 20 (1981), no. 1, 93-95. MR 592571,
  • [FM] Eric M. Friedlander and Guido Mislin, Cohomology of classifying spaces of complex Lie groups and related discrete groups, Comment. Math. Helv. 59 (1984), no. 3, 347-361. MR 761803,
  • [F] John D. Foley, Discrete approximations for complex Kac-Moody groups, Adv. Math. 268 (2015), 159-200. MR 3276592,
  • [JMO] Stefan Jackowski, James McClure, and Bob Oliver, Homotopy classification of self-maps of $ BG$ via $ G$-actions. II, Ann. of Math. (2) 135 (1992), no. 2, 227-270. MR 1154593,
  • [K1] Victor G. Kac, Infinite-dimensional Lie algebras, 3rd ed., Cambridge University Press, Cambridge, 1990. MR 1104219
  • [K2] V. G. Kac and D. H. Peterson, Defining relations of certain infinite-dimensional groups, Astérisque Numero Hors Serie (1985), 165-208. The mathematical heritage of Élie Cartan (Lyon, 1984). MR 837201
  • [Ki] Ralph L. Cohen, Søren Galatius, and Nitu Kitchloo, Universal moduli spaces of surfaces with flat bundles and cobordism theory, Adv. Math. 221 (2009), no. 4, 1227-1246. MR 2518637,
  • [Ki2] Nitu Kitchloo, On the topology of Kac-Moody groups, Math. Z. 276 (2014), no. 3-4, 727-756. MR 3175158,
  • [Ki3] Nitya R. Kitchloo, Topology of Kac-Moody groups, ProQuest LLC, Ann Arbor, MI, 1998. Thesis (Ph.D.)-Massachusetts Institute of Technology. MR 2716803
  • [Ku] Shrawan Kumar, Kac-Moody groups, their flag varieties and representation theory, Progress in Mathematics, vol. 204, Birkhäuser Boston, Inc., Boston, MA, 2002. MR 1923198
  • [T] Jacques Tits, Uniqueness and presentation of Kac-Moody groups over fields, J. Algebra 105 (1987), no. 2, 542-573. MR 873684,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 54H11

Retrieve articles in all journals with MSC (2010): 54H11

Additional Information

Nitu Kitchloo
Affiliation: Department of Mathematics, Johns Hopkins University, Baltimore, Maryland 21218

Received by editor(s): December 22, 2015
Received by editor(s) in revised form: May 3, 2016
Published electronically: September 15, 2016
Additional Notes: The author was supported in part by the NSF through grant DMS 1307875.
Communicated by: Michael A. Mandell
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society